Home  >  Articles  >  The Dangers of Caffeine Pill Abuse

The Dangers of Caffeine Pill Abuse

Many truck drivers are forced by their employers to complete long hauls that, even if meeting the hours of service regulations, can push truck drivers to their body’s limit. As a result, truck drivers sometimes use supplements to help keep them awake while on the road. However, the abuse or overuse of caffeine pills can contribute to some serious health problems that can affect a driver’s behavior.

Hazards of the Overuse of Caffeine Pills

Like many substances used to keep people awake, caffeine pills can be dangerous when taken in too high of a concentration or too frequently. If a driver experiences the following symptoms of a caffeine overdose, he or she can jeopardize his or her own safety as well as the safety of those around the semi truck or 18-wheeler:

  • Hallucinations
  • Muscle spasms
  • Confusion or lack of mental clarity
  • Over-excitement, possibly leading to emotional outbursts or road rage
  • Inability to experience total rest while sleeping, later leading to drowsy driving

Drivers who misuse caffeine pills or other drugs and subsequently cause truck accidents may be held responsible for their substance abuse. This kind of behavior is inexcusable and can be considered grounds for legal action.

Learn More About Truck Driver Error and Your Rights

If you or someone you love has been injured in a truck accident caused by driver’s errors, you may be able to take legal steps to pursue financial compensation for the costs associated with those injuries. To learn more about your rights and options, please fill out the contact form at the top of this page.